advertisement
Question
Posted by: ScarlettB | 2006/07/25

Weight Gain and Nuzak (Fluoextine)

Hi

I wonder if you might be able to tell me if there is a definite relationship between weight gain and taking this Antidepressant?

I have just been prescribed a dose of 20mg to be taken once daily in the morning. I have lost 20kg over a period of 18 months, and still have 8 more to lose. I am on a balanced eating plan. I am terrified that this drug may stall my weightloss or cause me to regain some.

Thank you.

I would really appreciate your advice on this.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Scarlett
Firstly congratulations on losing those 20 kg - you are a bright ***star***. I looked up Nuzak in my copy of MIMS and it lists 'weight loss' as a side-effect, but makes no mention of weight gain, so this medication should not affect your weight negatively.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Anonymous | 2015/09/09

Hi. My dr prescribed Nuzak for me I have been using it for 3months now and I gained about 20kg! I'm now more depressed about this weight and I js keep on gaining every mnth.do youu think I should increase myy dose to 60mg as it is for people with bulemia?this weightt gain has become a huge problem for !

Reply to Anonymous
Posted by: Anonymous | 2015/09/09

Hi. My dr prescribed Nuzak for me I have been using it for 3months now and I gained about 20kg! I'm now more depressed about this weight and I js keep on gaining every mnth.do youu think I should increase myy dose to 60mg as it is for people with bulemia?this weightt gain has become a huge problem for !

Reply to Anonymous
Posted by: Anonymous | 2015/03/11

Hi im on Nuzak , dopaquel and Rivitrol for severe insomnia and have gained 40 kg's in just 4 months - I hardly eat anything and exercise like crazy and yet the weight just piles on Needless to say im so depressed now that I have gained all this weight and cannot loose it PLEASE HELP

Reply to Anonymous
Posted by: Michelle | 2006/07/26

I was on nuzak earlier this year and lost alot of weight. I only used it for 2 months.

Reply to Michelle

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement